Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What is the remedy for erectile dysfunction when having high BP?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have been taking ed medication and it stopped working. I'm on hrt program, blood is checked and it's okay. Have desire, penis just will not get up. I'm 51, on high blood pressure mds, the only med that I started taking is is Lipitor. I have night time and morning erections.
Posted Sun, 22 Dec 2013 in Sexual Problems
Answered by Dr. Ashish Mittal 23 hours later
Brief Answer: Need to work on multiple causes of ed. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 51 year old male • Known case of hypertension • Currently on antihypertensive medicines, hrt program and Lipitor. • Complaints of: recent onset ed even with ed medicines after starting lipitor. In treatment Erectile dysfunction (ED) first step is to identify cause of the problem. Erectile dysfunction can be a result of a psychological or physical problem. Psychological causes: These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems and low mood. Men with psychological problem usually have normal nocturnal erections and erections upon awakening (like in your case), whereas men with physical problem often do not. Physical causes: Include neurological disorders, alcoholism, smoking, hormonal imbalances, diabetes, hypertension, derange lipid profile, blood vessel disease and chronic diseases. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction. There are following medical risk factors for ed in your case: -Hypertension -Derange lipid profile: as you are on lipitor. -Hormonal imbalance. (If hrt mean hormone replacement therapy in your case) Considering above information following steps will be helpful in your case: -Quit smoking and alcohol (if you are taking any) -Eat a healthy diet rich in vitamins, minerals and antioxidants: fruits, milk and eggs -Exercise, particularly aerobic exercise (like: Jogging, skipping and cycling) daily. It will increase blood flow all over body including penis and will reduce stress. -Monitor and control medical risk factors (listed above). -Stop lipitor: Although lipitor is not associated with ed, but as your problem start after its use, I would like to prefer stop it in your case. You can request your physician some other hypolipidemic medicines. -Talk to a therapist/Psychiatrist: Make an appointment to rule out anxiety, stress and mild depression in your case. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor